I just goy out of the hospital, after having ECT and somewhere I decised to take myself off of all pain meds at present. Bipolar Mania raised its ugly head at the age of 13 and it seems that after some period of time, all meds stop working as I slide down into the hole. Shock Time. OMG and when I'm not thinking, I decide to stop all pain meds... and the doc agrees... what's wrong with me?
OK, What do I do now, bipolar and pain issues at the same time. What to do?
Added 25 Jan 2012:
OOPS, please excuse typing errors....seems I can no longer spell.....got and decided for goodness sake.....dunno what I'm gonna do with myself now. What a mess.......Sweetest Bipolar Hippie :-0
25 Jan 2012
Keep your head up. Bipolar mania is tricky. Mix that with any other disorder, especially one that can mess with your head and body both, like chronic pain, makes it very difficult to keep everything straight. I know where you are. I'm there myself, both issues. I have a very hard time with the psych meds sometimes.
25 Jan 2012
Hello Laura. Wondered where you went off to and glad you're back. Take your pain meds. Go back on them. Unless theres another reason why youre not taking them. Aside from the memory (lack of) you should be feeling top of the world. (remember? I've had a few myself) Take care,pledge
25 Jan 2012
Laura my hippie chick! I wondered where you have been. Please take your pain meds. you can't go through all the pain, & bipolar illness too. There is not reason that you can't is there? You shouln't have to suffer from both bipolar which in itself is one disease, why suffer greatly from pain too? I agree with Pledge & SweetLemon... Mary( the older hippie chick)also I don't see anything wrong with you!!!
25 Jan 2012
My Sweetest Hippie Chickie Friend,
I'm so glad you're back from the hospital and thanks for updating me before. I was really worried about you. After our marathon talk that late night I feel I've gotten to know you much better.
Now... what the he!! was that doctor thinking letting you stop your pain meds. Get on the phone immediately. I know you know what to do. Let them know now that this ISN'T working. Your doctor should have known you weren't thinking clearly. It makes me so angry and hurts me to know that you are suffering. Please Laura if I can help let me know. You know how to reach me. I'm praying and sending healing thoughts your way.
Much love and big hugs from a sister hippie chick. -Terri-
25 Jan 2012
I noticed I haven't seen you around lately. I'm so glad you are out of the hospital. I agree with the others. Take your pain pills girl. Bipolar is ugly, and it's even uglier when you're in pain. I hope you get to feeling better real soon and it's good to see you back. Take care of yourself. God Bless. Ruth
25 Jan 2012
Please do not go off your pain meds... it can lead you to even worse thoughts,I did just that and ended up swallowing a bottle of gabapentin and amatryptaline and spending months in hospital.Have you tried lamotrigine for the bi-polar? I have heard alot of great things from bi-polar patients,my sister in law is bi polar and is now doing well on it,she also has chronic pain and is taking both the lamotrigine and her pain meds . hang in there,this site is awesome for support and advice,I am thanking God everyday that there is a place that people can support one another and have answers!
25 Jan 2012
Hello - I am so sorry to hear about your struggle. My dear dual diagnosis sister... I myself have had pain issues with bipolar. While I am not sure why you stopped taking your pain meds, I can only hope it is because you are no longer in pain? The only reason I can see the stopping of pain meds would be if you were abusing them and even then, you would need to be under a doctor's care to help ween you off them, not just abruptly stop taking them. Most pain meds are narcotic/opiate in nature. Very dangerous stuff to just stop taking all at once. Now throw in the mix you are in mania... this is quite a pickle! Honestly, if you can, please go back to your doctor or find a doctor known as an Addictions Specialist. They manage/control all my bipolar meds & pain meds. I honestly feel your pain and I wish you nothing but what is best for you and your health. But PLEASE take care of yourself and seek medical assistance. YOU CANNOT DO THIS ALONE. You sought help on here.
That shows a lot of care and desire for you to want to get better. We are all here for you. Hang in there! Hugs to you!
26 Jan 2012
I too, have bipolar disorder, anxiety disorder, and chronic pain. It is difficult, and can be sooo overwhelming at times. As I deeply empathize, for myself, I can only worry about right now, this moment. If I allow myself to be consumed with all the omg's, I just cannot function, or worse, find myself doing crazy things that will result in negative consequences, like just quitting my meds. Educating yourself about your particular medical situations, gives you power. Be careful w/ your meds. Understand that it may be trial and error, until your doctors' are able to find the right combos that will work for you, we all respond differently. Your not alone, there are many of us in this particular boat,(where r the flippin' oars!!! ). Having a strong support system is great, but ultimately, only we ourselves can manage our illness by making healthy choices. Hang in there, be strong.
For me, it's a matter of these mantras - keep it simple, just breathe, just keep putting one foot in front of the other, minute by minute. I know that sounds simplified and insulting, but really, it is all that any of us can do, especially when we're overwhelmed and gazing into the dark hole. I wish you the strength, to manage what your facing, and I wish you the best.
26 Jan 2012
Laura, I can't really add anything more that anyone else about your idiot doctor stopping the pain meds. (you ask, what were you thinking... what was your DOCTOR thinking??? ) So glad that you are back again, and so glad your beautiful hippie sense of humor is back too! Too few of us hippies left anymore you know? Just call the doc, and tell them that you will be by to pick up the scripts.
31 Jan 2012
Nothings wrong with you. Your having a panic attack. Your afraid you're losing your mind, and angry and fearful of not being able to find a solution to your pain.There is light. Look at the light. You've reached out to your friends who understand you, and I pray that gives you comfort. Plus the rest of our friends on this site will learn. Some times I, and many others will ask you for help.
In my opinion, you need to find a different professional physician. What kind of a Doctor would agree that you stop your medication when that's exactly what you need? There are many new meds that are amazing, and can change the quality of life. Go forward. Bounce back! I'm 62, and have taken many, many different meds. It's frustrates me too, when I have to change medications. I'm so afraid of the side effects, and I'm going through a change of meds as we speak. You know though, Imariani55, I don't think I'm the one who can figure this out. You know, don't you? You will find a Dr. and the two of you will decide the route to go that will be effective for you. I'm sure your a smart person or you wouldn't have asked for help. That's SMART. Whatever you do, please talk to a professional. I've been taking Gabapentin for over a year. I take it for pain as well as an antidepressant. I also take Lamitrogine and Klonopin. These meds
seem to be a good combination for me. Stay with us. We're here for you, Darlin!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I recently had a bout of major depression, but for the first time I had some mania before hand, but not the classic kind, where you feel euphoria and ...
3 answers • 14 Jan 2011
... therapy (ECT). I have Bipolar I and anxiety issues. My goals are to come out of it needing less meds, and I also want my ever-present funk and ...
8 answers • 29 May 2011
I won't touch SSRIs ever. I can't live my life being untreated. I have Bipolar I, anxiety, panic, and manic episodes, worse than ever. I ...
42 answers • 12 Nov 2011
He currently takes about 4mg Klonopin, but this is not helping. Should he try 25mg/kg Depakote ER? He has not been formally diagnosed, but many with ...
2 answers • 23 Aug 2013
Bipolar Disorder - am a 33 year old female. I am losing someone I love do to this mania episodes. I?
... have been wanting to be around the wrong crowds and I know this is not healthy for me.This is really hurting my boyfriend.I was led to this ...
4 answers • 26 Mar 2014